Everyone, including children and adults, suffer from colds many times a year. The cold can be treated with or without medicines depending upon severity of symptoms. Sinarest is the brand of medicines that are designed to treat upper respiratory tract infection from small children to adults.
|Name of medicine||Sinarest|
|Variations||Sinarest AF drop: Phenylephrine hydrochloride 2.5 mg, Chlorpheniramine maleate 1 mg|
Sinarest drop: Paracetamol 125 mg, Phenylephrine hydrochloride 2.5 mg, Chlorpheniramine maleate 1 mg
Sinarest AF syrup: Phenylephrine hydrochloride 2.5 mg, Chlorpheniramine maleate 1 mg
Sinarest syp: Paracetamol 125 mg, Phenylephrine hydrochloride 5 mg, Chlorpheniramine maleate 1 mg
Sinarest plus syp: Paracetamol 250 mg, Phenylephrine hydrochloride 5 mg, Chlorpheniramine maleate 1 mg
Sinarest tab: Paracetamol 500 mg, Phenylephrine hydrochloride 10 mg, Chlorpheniramine maleate 2 mg
|Category||Medicine for cold|
|Prescription needed or not||Available over the counter.|
Use after consultation with doctor as incorrect use and use for extended period may cause undesired effects.
|Mechanism of action||Antihistaminic and antipyretic and nasal decongestant|
|Given in form||Tablet, syrup form, or drop for babies|
|Given by route||Orally|
|Side effects||Decreased alertness|
Feeling of tiredness
|Use in pregnancy||Not considered safe during pregnancy. Use only after consulting your doctor.|
|Dose||Take only after consulting your doctor. |
Dose depends on your age and weight and other associated conditions.
For adults without comorbidities dose of tablet is 1 tablet 3-4 times a day.
|Some other brand names||Okacet cold|
What is Sinarest?
Sinarest is a brand of drug used as anti cold medicine by Centaur pharma. It is combination medicine and contains paracetamol, chlorpheniramine maleate and phenylephrine.
It is available as tablets for adults and also as syrups and drops for children as paediatric preparations. Variety of preparations are available under brand Sinarest designed to use from small childrens to adults as needed.
Sinarest tablets are widely and commonly used for cold over the counter preparation. It contains paracetamol 500 mg, phenylephrine 10 mg and chlorpheniramine 2 mg. These tablets are used in adults and given orally.
This is an anti-cold preparation for use in children. It contains Chlorpheniramine Maleate (1mg) + Phenylephrine (5mg) + Paracetamol (125mg) + Sodium Citrate (60mg) in 5 ml drop.
Sinarest plus suspension
This is an anti cold preparation for use in children. It contains Chlorpheniramine Maleate (2mg/5ml) + Paracetamol (250mg/5ml) + Phenylephrine (5mg/5ml) + Sodium Citrate (60mg/5ml) + Menthol (1mg/5ml)
Sinarest AF syrup
Sinarest Af is an anti cold medicine for use in children. It contains Chlorpheniramine Maleate (1mg) + Phenylephrine (5mg) in 5 ml drop. It does not contain paracetamol unlike sinarest syrup.
Sinarest AF drop
Sinarest AF is an anti cold drop designed to be used for children and infants. It contains Chlorpheniramine Maleate (1mg) + Phenylephrine (5mg) in 1 ml drop.
Mechanism of action of Sinarest
This medicine is anti cold medicine to treat cold and running nose. It does so by antihistamine action. Histamine is a main chemical that is abnormally secreted by immunity producing allergic reaction symptoms.
Additionally this medicine has paracetamol that treats fatigue and body pain and headache.
This medicine also contains nasal decongestant called phenylephrine which constricts the nasal mucosal vessels and also reduces nasal congestion relieving stuffy nose.
How to get this medicine (Sinarest)?
Sinarest is available widely across the world. It is available as over the counter medicine in many countries.
You can use this medicine for cold and itching allergies. It is good to use medicines after consulting your doctor as all people may not tolerate or need this medicine.
Used in incorrect doses and for wrong purposes this medicine may not work or can cause unwanted effects on you.
How is Sinarest available?
This medicine is available as tablets, drops and syrup forms. According to your age and weight you will need to take appropriate form of this medicine.
Route of administration for Sinarest
This medicine is available as tablets, syrups or drop form and it should be given orally. It should never be given by injection.
What are indications to use Sinarest?
Sinarest is used for following purpose:
- For cold-cough: Being antihistamine medicine Sinarest is very useful for cold and cough. It reduces running, itchy and blocked nose. It also reduces itchy sensation and congestion of eyes.
- Urticaria: This being antiallergic can be used for urticaria and hives associated with cold and running nose. It has longer action so once a daily dosing may suffice.
- Allergy: Like its name suggests it is antiallergic medicine and it can be used to treat allergies. It is used for mild to moderate allergies as a single drug therapy or in combination with other medicines. If allergic symptoms are associated with cold and running nose.
- Fever: This medicine contains paracetamol as ingredients and can be used to treat fever with symptoms of upper respiratory tract infection.
- Bodyache and headache: Cold and allergic rhinitis and upper respiratory tract infections may cause headache, bodyache. These symptoms can be treated with Sinarest.
Side effects of Sinarest:
Like other antihistamines, this medicine Sinarest has some side effects. In some people it may cause following side effects:
- Drowsiness: You may feel drowsy after taking medicine. It generally causes drowsiness that is lesser than previous old generation medicines.
- Sleepiness: Though less commonly it causes sleepiness and tendency of increased sleep in some people.
- Decrease capacity to think: This medicine causing drowsiness may reduce your thinking ability.
- Confusion: Above all side effects can cause confusion in your mind and reduce the capacity to work.
- Restlessness: In very few people instead of drowsiness this medicine may cause restlessness.
- Dry mouth: Old generation antihistamines had anticholinergic effects and were causing dryness of mouth. This medicine though less probably may cause similar dryness of mouth in some people.
- Feeling of tiredness: You may feel tired after taking this medicine.
- Dizziness: In some people this medicine may cause dizziness and lightheadedness.
- Gastrointestinal side effects: This medicine in few people can cause nausea and vomiting and diarrhea.
- If you have hypertension that is not controlled properly this medicine may worsen your condition.
- Taken in excessive doses you may get toxicity and serious side effects like stroke.
These are a few common side effects as above. There may be few rare side effects apart from these all.
Use in pregnancy
This medicine is not considered safe to use in pregnancy, but in such conditions you should always consult your doctor before using it.
As a Combination medicine containing phenylephrine combination this medicine should be avoided in pregnancy unless suggested by your doctor..
Other Common brand names
This is a cheaper medicine for colds. Other brands like Okacet cold, Solvin cold, can be used.
Dose of Sinarest tablets
As described in above table, this medicine is useful in doses as follows:
Take it only after consulting your doctor.
Dose depends on your age and weight and other associated conditions.
For adults without comorbidities the dose of tablet is 1 tablet 3-4 times a day.
The dosing may defer as assessed by your doctor. This dosing may not be applicable to all. You should consider consultation with your doctor or meet us in person for further advice.
Dose of Sinarest in children
According to age, weight and severity of symptoms the correct preparation of Sinarest should be selected for children. Visit your doctor and get your child examined before giving this medicine to children.
Precautions with Sinarest
You need to take following precautions while taking this medicine:
- Tell your doctor about all the illnesses you are suffering now.
- Tell your doctor if you have any allergy.
- Meet your doctor with your previous medical record.
- Do not drive a vehicle after taking this medicine.
- Do not work at a dangerous place after taking this medicine.
- Tell your doctor if you are on other medicines.
- Tell your doctor if you have any kidney or liver disease, thyroid disease or diabetes and hypertension.
- Keep medicines away from children.
- Do not use expired medicines.
Interactions with other drugs
Do not consume alcohol if you are using this drug. Alcohol with this drug can cause severe central nervous system depression. Tell your doctor if you are using alcohol.
Other drugs causing sleep and other psychiatric medicines may cause interaction with this drug. You should tell your doctor if you are on those drugs.
These are some common drug interactions and there are many more. For detailed advice you should visit your doctor or meet us in person.